Alert archive / Washington / Gale Warnings in 2013
Gale Warning 8, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 19, 2013, 8:07 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 8:07 AM PST (16:07 UTC)
- Expired
- Jan 19, 2013, 12:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
643 WHUS76 KSEW 191607 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 807 AM PST SAT JAN 19 2013 PZZ130-200015- /O.UPG.KSEW.SC.Y.0011.000000T0000Z-130119T1800Z/ /O.NEW.KSEW.GL.W.0008.130119T1607Z-130119T2000Z/ /O.NEW.KSEW.SC.Y.0012.130119T2000Z-130120T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 807 AM PST SAT JAN 19 2013 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 4 AM PST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...EAST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS THIS AFTERNOON. * SEAS...WIND WAVES 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET. * WIND AND WAVES...EAST WIND 15 TO 30 KNOTS WITH 2 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-200015- /O.EXT.KSEW.SC.Y.0011.000000T0000Z-130120T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 807 AM PST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS NORTH PART WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 19, 2:14 AM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Jan 19, 2:14 AM PST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
214 AM PST SAT JAN 19 2013
.SYNOPSIS...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST INTO EARLY NEXT WEEK PRODUCING COOL DRY WEATHER WITH AREAS
OF FOG AND FREEZING FOG. THE STABLE ATMOSPHERIC CONDITIONS WILL
CAUSE AIR STAGNATION WHICH MAY CAUSE AIR QUALITY TO DETERIORATE AT
TIMES. THE NEXT FRONTAL SYSTEM WILL BRING RAIN TO THE AREA TUESDAY
NIGHT AND WEDNESDAY.
&&
.SHORT TERM...STATUS QUO IS THE WAY TO GO. THE LARGE STRONG UPPER
LEVEL RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH TUESDAY.
A VERY STRONG LOW LEVEL TEMPERATURE INVERSION REMAINS OVER THE
REGION...TRAPPING MOISTURE AND POLLUTANTS BELOW THE INVERSION DOWN
TO THE SURFACE. PRESSURE GRADIENTS HAVE REMAINED WEAK SO MIXING FROM
WINDS HAS BEEN VERY WEAK. THIS PATTERN WILL CONTINUE THROUGH
TUESDAY...WHICH MEANS THE AIR STAGNATION ADVISORY WILL REMAIN IN
EFFECT.
FOG AND LOW CLOUDS HAVE BEEN PERSISTENT OVER THE INTERIOR
LOWLANDS...PARTICULARLY AROUND PUGET SOUND. THE SAND POINT PROFILER
SHOWS THE BASE OF THE INVERSION HAS ACTUALLY LIFTED SLIGHTLY...FROM
AROUND 200 METERS FRIDAY MORNING UP TO ABOUT 300 METERS THIS
MORNING. WITH THE INVERSION A LITTLE HIGHER THE COVERAGE OF DENSE
FOG HAS DECREASED TO PATCHY. HOWEVER HIGHER HILLTOPS AND AREAS NEAR
BODIES OF WATER ARE STILL GOOD CANDIDATES FOR DENSE FOG...AND
DRIVERS SHOULD BE PREPARED FOR A SUDDEN DROP IN VISIBILITY.
PEDESTRIANS SHOULD BE AWARE OF HOW VISIBLE THEY ARE TO DRIVERS IN
THE DENSE FOG. TEMPERATURES HAVE MODERATED SLIGHTLY SO FREEZING
TEMPERATURES AND THUS FREEZING FOG ARE NO LONGER QUITE AS
WIDESPREAD. BUT ROADS CAN STILL BECOME ICY WHERE TEMPERATURES HAVE
DROPPED BELOW FREEZING.
THE BIGGEST FORECAST CHALLENGE THE NEXT FEW DAYS WILL CONTINUE TO BE
FIGURING OUT WHERE THE FOG WILL SPREAD AND IN WHAT AREAS IT WILL
DISSIPATE IN THE AFTERNOON. NAM/RUC BOUNDARY LAYER RH AND THE MOS
GUIDANCE ARE NOT MUCH HELP. BEST GUESS IS THAT THE FOG/STRATUS WILL
REMAIN LOCKED IN AROUND PUGET SOUND...WITH A BETTER CHANCE THAT IT
MAY LIFT AROUND THE PERIPHERY. MAX TEMPS WILL HIT THE 40S WHERE THE
FOG CLEARS BUT REMAIN STUCK IN THE 30S IN FOGGY AREAS.
FOR RELIEF FROM THE GLOOM...BOTH THE MOUNTAINS AN MUCH OF THE COAST
WILL BE SUNNY AND WARMER. KAM
.LONG TERM...THE GFS AND ECMWF HAVE BEEN CONSISTENT IN SHIFTING THE
UPPER LEVEL RIDGE EAST ON TUESDAY...THEN BRINGING THE NEXT FRONTAL
SYSTEM TO THE AREA TUESDAY NIGHT. MODEL DIFFERENCES REMAIN IN TIMING
THE ONSET OF THE RAIN. THE GFS SPORTS A SPLITTIER UPPER LEVEL TROUGH
AND IS A LITTLE SLOWER WITH THE RAIN THAN THE ECMWF...WHICH HAS A
STRONGER MORE CONSOLIDATED TROUGH. BOTH MODELS HAVE THE UPPER LEVEL
TROUGH CROSSING THE AREA WEDNESDAY. MODELS AGREE THAT A WARM FRONT
WILL APPROACH THE REGION THURSDAY...BUT DIFFER WITH IMPORTANT
DETAILS LIKE THE TRACK. SO CONFIDENCE IS LOW FOR LATE IN THE WEEK
OTHER THAN THAT THE PATTERN WILL EB ACTIVE. KAM
&&
.HYDROLOGY...
FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.AVIATION...AN UPPER RIDGE OVER THE EASTERN PACIFIC WILL GIVE
NORTHWEST FLOW ALOFT TODAY AND TONIGHT. AT THE SURFACE...HIGHER
PRESSURE OVER EASTERN WASHINGTON WILL PRODUCE LIGHT OFFSHORE FLOW.
AIR MASS IS STABLE WITH WIDESPREAD SHALLOW LOW LEVEL MOISTURE AND
DRY ALOFT.
MODELS AND STATISTICAL GUIDANCE BREAK UP THE LOW CLOUDS AND FOG
ACROSS THE AREA TODAY. THAT SEEMS OPTIMISTIC GIVEN THE CONTINUED
STRONG INVERSION...LIGHT WINDS...AND LACK OF ANY MECHANISM TO MIX
THINGS UP. AREAS ON THE PERIPHERY OF THE STRATUS COVERAGE...SUCH AS
THE COAST AND NORTH INTERIOR...MAY SEE SOME BREAKOUT LATER TODAY.
CENTRAL AND SOUTH PUGET SOUND WILL LIKELY STAY SOCKED IN ALL DAY
WITH ONLY MARGINAL IMPROVEMENT IN THE AFTERNOON. THE TAFS WILL
REFLECT THIS MORE PESSIMISTIC FORECAST FOR TODAY.
KSEA...FOG THIS MORNING. THERE WILL PROBABLY ONLY BE MINOR
IMPROVEMENT THIS AFTERNOON. LIGHT NORTHEAST WIND. SCHNEIDER
&&
.MARINE...HIGH PRESSURE OVER THE REGION WILL KEEP GRADIENTS LIGHT
AND WEAKLY OFFSHORE THROUGH EARLY NEXT WEEK. WINDS WILL BE LIGHT
EXCEPT FOR THE STRAIT OF JUAN DE FUCA WEST ENTRANCE WHERE THEY WILL
APPROACH SMALL CRAFT ADVISORY STRENGTH AT TIMES. ONE OF THOSE TIMES
IS THIS MORNING. A FRONT IS FORECAST TO APPROACH THE AREA TUESDAY
AND MOVE INLAND ON WEDNESDAY. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AIR STAGNATION ADVISORY IN EFFECT FOR MUCH OF THE INTERIOR
LOWLANDS UNTIL NOON TUE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FOR THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA AND THE NEAR SHORE WATERS FROM CAPE
FLATTERY TO JAMES ISLAND.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 8:07 AM PST | Small Craft Advisory | SEW | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.